Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Have frequent urination. Could blackish discolouration on face be due to liver expansion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
This question is related to my mom's health:

one doctor suggested that "Blackish discoloration of her face" is due to liver expansion. She has frequent urination from last 2 years and thirst for last one month but she is not diabetic.

Please advise.
Posted Sat, 20 Oct 2012 in Liver and Gall Bladder
Answered by Dr. Sujeet N Charugulla 6 hours later
Hello Mr XXXXXXX and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Black lesions over the facial region as such have many causes, to begin with. In her short history mentioned - the speculations I can suggest are :
1. Age spots - aggravated also by sun exposure.
2. Hyperpigmentative lesions - that are a starting point for certain conditions that require intensive dermatologist opinion and tests.

In any case as above, or yet another diagnosis will be confirmed only by microscopic examination of lesions and complete review by a dermatologist - which I strongly urge you to take her to.

I have to admit, I am not aware of the "increased liver size" and its relation to blackish lesions over face, though there are certain conditions which result in a reddish rash due to alcoholic liver disease/cirrhosis sometimes. This of course needs liver function tests to confirm if so.

Frequent urination and thirst in the absence of diabetes mellitus (the commoner type, assuming her blood tests reveal so) point to another rare yet possible condition called diabetes insipidus. Urine analysis with radiographic examination of head region would be necessary in that case. The examining doctor should be able to guide you here.

Meanwhile, I can suggest you tell her to avoid sunlight especially in the most hotter times of the day, and to use a good sunscreen after allergy test.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor